Nervous about Lovenox
65 Replies
Trying Again - March 20

Thanks for the ifnormation. I have an appt. with my reproductive endecronologist (sp?) on the 12th, so I will make sure to come back and post what he said. I would like to try again....my husband is nervous. :)

do you have to start these meds before or after you get pregnant?

 

scrappinheather - March 21

With regard to bone loss, my doctor (a high risk OBGYN clinic who specializes in women with these kind of conditions) said lovenox can cause decreased bone density and told me to take Vitamin C 1500 mg and vitamin D 400 milligrams to counteract the bone loss. I just started taking Lovenox on Friday so it's new to me. Also, my doctor told me to only inject it in the stomach because they want it to absorb slowly and according to my doctor studies have shown if you inject it in other parts of your body it absorbs at a different rate.

Heather

 

amyjoy - March 21

Heather- my Dr. told me that about the absorbtion rate, too.

Trying again- I started the meds 2 weeks before ttc. But, my situation is a bit different. I have been on coumadin for years and need to stay on some type of blood thinner to keep myself from forming clots, let alone having a safe pregnancy. I know reading some info on here that some women started when they found out they were pg or pretty far along into pregnancy. This is something to definately discuss with the Dr. Yes, please post how your appt. goes! I

go for my pg test next week on the 27th. But I don't think the IUI worked. I just have a feeling. But one day at a time, right? I had a progesterone test today and the level was above 20! So I am happy that I know that my progesterone levels are good enough to support a pregnancy even if this cycle was a bust.

 

autumnsky007 - March 22

Hello All,
I am 5 months pregnant and find comfort knowing that I have found this site. Prior to the pregnancy, I was diagnosed with have thyroid problems. I broke my ankle and becuase of the cast being too tight, I ended up with a blood clot in my calf. I was on coumadin (blood thinner) for 7 months after. Once I found out I was pregnant, I made the necessary appointments to make sure I would be closely monitored. But before the appointments came, I went to the hospital with leg pain. Sure enough, I had another clot. I am told that because I previously had one, that I am prone to getting more, especially while being pregnant. I started the lovenox soon after and have to inject myself 2x a day. It is getting harder now that my stomach is more sensitive with the baby. The bruising is something to get used to as well. On top of all of this, I have a septum uterus. The best way that I can explain it (for those of you who don't know what a septum is), it is like having 2 uterus because my uterus is split into 2 by a wall (somewhat like a nose. the septum is the wall that separates the 2 nasal passages). The baby is on the left side of my uterus. The fear is that the baby will run out of room to grow in and I may miscarry or deliver sooner than I should. I just pray that all will work out in the end and keep reminding myself that this is all worth it because there is a baby that will make it all worth while. I am very glad that there are forums like this. I don't feel so alone anymore.
Best,

 

Trying Again - March 22

[quote author=autumnsky007 link=board=13;threadid=3802;start=15#33750 date=1174561804]
Hello All,
I am 5 months pregnant and find comfort knowing that I have found this site. Prior to the pregnancy, I was diagnosed with have thyroid problems. I broke my ankle and becuase of the cast being too tight, I ended up with a blood clot in my calf. I was on coumadin (blood thinner) for 7 months after. Once I found out I was pregnant, I made the necessary appointments to make sure I would be closely monitored. But before the appointments came, I went to the hospital with leg pain. Sure enough, I had another clot. I am told that because I previously had one, that I am prone to getting more, especially while being pregnant. I started the lovenox soon after and have to inject myself 2x a day. It is getting harder now that my stomach is more sensitive with the baby. The bruising is something to get used to as well. On top of all of this, I have a septum uterus. The best way that I can explain it (for those of you who don't know what a septum is), it is like having 2 uterus because my uterus is split into 2 by a wall (somewhat like a nose. the septum is the wall that separates the 2 nasal passages). The baby is on the left side of my uterus. The fear is that the baby will run out of room to grow in and I may miscarry or deliver sooner than I should. I just pray that all will work out in the end and keep reminding myself that this is all worth it because there is a baby that will make it all worth while. I am very glad that there are forums like this. I don't feel so alone anymore.
Best,
[/quote]

Hi AutumnSky,

Man, you have so much going on right now, don't you? I wish you the best and will keep you in my prayers!

 

autumnsky007 - March 22

Trying Again,
Thank you for the nice words. I hope to hear good news from you soon in your efforts. All will work out in the end.
Best

 

amyjoy - March 22

Autumn- you do have a lot going on! Unfortunately, with having 2 blood clots you are at more of a risk, especially 6 months after delivery. As your body makes more estrogen and such, you are at risk, too. Can you try injecting in your leg or upper arm? My Dr. said that is an option. But, you are 5 months along! YAY! :) That is a good sign. I will send lots and lots of positive thoughts your way!

 

autumnsky007 - March 22

Amyjoy-Why do you say 6 months after? This is new to me. Right now I am injecting myself in the inner thighs. It's quite bruised there now, so as of this morning, I tried the front of the thigh which the Dr. said was ok. I'm very sore right now. :)
I might have to go to the arm once the legs have gotten to the point where they are too bruised. I try to alternate so no to irritate the area so much, but with 5 months worth of shots and no time to give the body time to heal, what can you do?

Thank you so so much for the positive feedback and I truly look forward to keeping in touch.

 

amyjoy - March 22

Autumn- I don't know why 6 months after. My Dr. said the 6 months after carry the most risk. I asked him why and he didn't know either, but the research shows that after birth is the most common time. I know he sees many patients that have had a blood clot after they give birth.

I have noticed (someone on here told me this) that the slower you inject the medication, the less you bruise. And that's been true so far. I have one bruise on my stomach right now. Sometimes I think it just happens. But one bruise is not bad!

 

autumnsky007 - March 22

Thanks Amyjoy. I will definitely talk to my Dr. about the 6 months. I just gave myself the shot. I actually inject myself slowly too. It does seem to bruise less. I've been trying to read the past entries, but haven't been able to go through all of them. Do you have children?

 

Trying Again - March 23

guys, can someone, or all, talk about this bone loss thing with the use of this medication? To be honest it has us rethinking if we want to take the risk. Any help would be awesome!

 

Trying Again - March 23

Also, can you not give natural child birth, nto that I want to. Why do they have to inducing you? Can you still have a c-section?

 

julia c - March 23

The lovenox blocks the absorption of calcium so you just have to take extra calcium why on the lovenox. If they also have you continue taking aspirin I know you can even buy aspirin with calcium so you don’t have to take an extra pill.

 

Trying Again - March 23

ok, so it doesn't deplete your bones of calcium, just blocks the absorbtion of normal amount of calcium intake?

 

autumnsky007 - March 23

Trying Again,
Regarding your question about c-section...
My doctor told me that they prefer I deliver vaginally instead of c-section because the c-section is more dangerous than going natural. He mentioned that the delivery would be planned and that I would be admitted a couple of days before the planned due date in order to reverse the blood thinner. Once that happens, they would induce. Hope this helps.

 

Trying Again - March 23

man, I was hoping to do c-section.

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.




Forgot your password?
Need Help?  
New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Ask a Question